# SDR 2010FA0000244

- Difficulty date: March 9, 2010
- Submitted: March 19, 2010
- Operation: General aviation
- Aircraft: N132H
- Make and model: Agusta A109E
- Aircraft serial: 11157
- System (JASC): 5280 · Landing Gear Doors
- Part: Hinge
- Part number: 109031047101
- Condition: Broken
- Location: Lt Nlg Door
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING GROUND TAXI ON SEMI-ROUGH TERRAIN, WHILE MAKING A RT TURN, THE NOSE TIRE CAME IN CONTACT WITH THE AFT CORNER OF THE LT NOSE GEAR DOOR.  THE RESULT OF THE CONTACT WAS MINOR DAMAGE TO THE CORNER OF THE DOOR, AND THE AFT DOOR HINGE WAS BROKEN.  INVESTIGATION REVEALED THE NOSE GEAR SHOCK STRUT NITROGEN CHARGE WAS AT THE LOWER END OF THE SERVICING CHART LIMITS.  CONSULTATION WITH THE HELICOPTER MFG CONFIRMED THE POSSIBILITY OF CONTACT, BETWEEN THE NOSE TIRE AND GEAR DOORS, WITH LOW END STRUT SERVICING.  THERE IS NO MENTION OF THE POSSIBILITY FOR CONTACT IN THE FLIGHT MANUAL.  FLIGHT MANUAL GIVES NO INFO RELATING TO ACFT OPERATION OR UNEVEN/ROUGH TERRAIN WHILE MAKING TURNS, SUCH AS, REDUCE GROUND SPEED TO MINIMIZE NOSE GEAR SHOCK STRUT BOUNCE.  IN THE EVENT OF A LANDING FOLLOWED BY A NOSE GEAR SHOCK STRUT COLLAPSE FROM WORN OR FAULTY SEALS, WHICH THE FLIGHT CREW MAY OR MAY NOT BE AWARE OF, ANY ADDITIONAL TAXI OF THE ACFT INVOLVING TURNS CERTAIN CONTACT WITH ONE OR BOTH DOORS WOULD BE INEVITABLE.  RECOMMEND NOSE STRUT SERVICING TO UPPER END OF PRESSURE RANGE OF THE SERVICING CHART.  POSSIBLY REDESIGN NOSE DOOR OPENING SYS TO OPEN DOORS FAR ENOUGH TO BE OUT OF RANGE OR CONTACT WHEN GEAR IS AT THE MAXIMUM STEERING STOP LIMIT.
